Posted by CareBear04 on September 4, 2007, at 20:27:59
In reply to Re: Lithium - anyone taking over 900 mg??? » CareBear04, posted by Jimmyboy on September 4, 2007, at 10:43:54
My pdoc said to me once that the good thing about lithium is that you know pretty soon whether it's working or not. It's not like starting an antidepressant where it takes at least four weeks to start seeing an effect. After increasing my lithium dose, I would usually start to feel a difference after one to two weeks, so I think it's very possible that you're experiencing real relief and not just placebo. I do have a lot of anxiety-- before I was diagnosed with bipolar, I was thought to have any number of anxiety disorders. Before I went back on lithium, I was on an antidepressant, an atypical, a high dose of Xanax, and Ambien or something for sleep. My pdoc was embarrassed about how "inelegant" this treatment approach was, and so he was very hopeful that lithium would help us peel away some of the other meds. I did feel less anxious and had better sleep with lithium on board. I hope it addresses your anxiety, too. Good luck!